U.S. doctors online nowAsk doctors free
Bozeman, MT
A 24-year-old female asked:

can i take 600mg of ibuprofen 3x/day for 1 wk. if i have gerd & eosinophilic esophagitis? i take 40mg prilosec & 100mg zoloft (sertraline) daily.

1 doctor answer5 doctors weighed in
Dr. Elena Padrell
Psychiatry 40 years experience
With caution: Make sure u take omeprazol on an ampty stomach ( wait at least 60min after eating ) , for its complete absortion. 40mg is a good protection for GERD and esophagitis, but still better reduce the ibuprofen to only 400mg q8 hours. To prevent any worsening of your stomach symptoms.
Dr. Susan Rhoads
Family Medicine 38 years experience
Dr. Padrell is correct. IF you need more pain control you can add acetaminophen (but not within an hour of ibuprofen). It will not upset your stomach.
Jan 6, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

What pain medication can I take if i'm allergic to aspirin and ibuprofen?

2 doctor answers4 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Acetaminophen: Acetaminophen (tylenol) is a safe alternative. You can take 2 extra strength (500mg) tablets up to four times per day.
CA
A 41-year-old member asked:

Can my 8 year old take Claritin (loratadine) and ibuprofen together? Not sure if her runny nose is due to allergies, but she has a fever.

2 doctor answers7 doctors weighed in
Dr. Edward Neilsen
Family Medicine 19 years experience
Yes: The answer is yes...Antihistamines (claritin, zyrtec, benadryl, (diphenhydramine) etc) and anti-fever (motrin, tylenol) can be taken together. If your child has a fever, it is not likely to be from allergies, however te antihistamines can still be used for sympom relief for upper respiratory symptoms (runny nose, sneezing, etc). If fevers are persistently >100.4, or for any concerns, ask your doctor.
A 20-year-old member asked:

Ibuprofen gives me an allergic reaction sending me to emergency, acetaminophen makes my asthma act up...What can I safely take for pain relief?

2 doctor answers5 doctors weighed in
Dr. Michio Abe
Internal Medicine 26 years experience
Try tramadol?: It would be helpful to know what kind of pain you have, what part of your body, how severe it is and what is causing it. But if you haven't tried Ultram (tramadol), you could try it.
GA
A 25-year-old member asked:

My boyfriend had a stomach ulcer not that long ago and now he has blood in stool and after working all day there was blood residue on his boxers?

2 doctor answers8 doctors weighed in
Dr. Garrett Caldwell
Dr. Garrett Caldwellanswered
Family Medicine 9 years experience
Blood From Ulcer?: Your boyfriend should see his GI physician. The source of the blood needs to be discovered. Most bleeding ulcers resolve with medical therapy but recurrent GI bleeding requires repeat upper endoscopy.. Also, this bleeding may be totally unrelated to his prior ulcer and may require colonoscopy if the upper endoscopy is normal.
Arlington, TX
A 23-year-old female asked:

I have days where I have stomach pain and lower back pain, I get diarrhea and have to stay in the bathroom. What could be the problem?

1 doctor answer1 doctor weighed in
Dr. Douglas Fronzaglia ii, do, ms
Geriatrics 21 years experience
Food allergy: As long as there isn't any blood in your stool and your stools aren't black, you might be experiencing a food allergy. You will need to see you doctor for an evaluation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 6, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.